MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49945
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was initially reported, the double j catheter torn in the distal part.A new one is request.After follow up, additional information was provided by customer on (b)(6) 2018.As reported, yes, it was necessary to use a new catheter to complete the procedure.At the moment of passing the guide, rupture of the distal part of the catheter was generated at the beginning of the procedure.For this reason it was necessary to use a new catheter.A new catheter or double stent j universa was used.It was not necessary to remove any element from the patient.There were no adverse effects to the patient as a result of this reported issue.
 
Event or Problem Description
Additional information received on 10oct2018.Procedure being performed was an endoscopic laser urethrotomy.There are no pictures.The ureter had no calcification or stenosis, it was in normal condition.The device was no inserted because it was broken in the distal part.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the complaint device was not returned for an evaluation.One photograph was provided.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of the provided photo, complaint history, the device history record, specifications, and quality control data.The device history record was reviewed noted there are no conformances that may have caused or contributed to this incident.A review of complaint history records revealed no other similar complaints associated with the complaint device lot number 8256994.The instructions for use (ifu) states the proper warnings, precautions, and instructions for use.The complaint device was not returned, but a picture of the defect was provided by the customer.The picture shows a tear in the catheter running along the length of the device.The picture only shows a small section of the device, where the tear occurred, making it difficult to determine the exact location and nature of the tear.The event information states the tear occurred in the distal part of the catheter, and a portion of the pigtail can be observed in the provided picture.The tether is not shown, and no ports are visible in the picture.Based on the location and nature of the tear, it is most likely the tear occurred due to the tether.If excessive force is applied to tether, it can cut the catheter in the manor shown in the picture.Based on the available information, the likely cause of the issue was force inadvertently applied to the tether, caused the observed tear.The conclusion is the cause is traced to user.This is an unintended use error.Per the quality engineering risk assessment, no additional risk mitigating activity is required at this time.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7905153
Report Number1820334-2018-02833
Device Sequence Number13688269
Product Code FAD
UDI-Device Identifier00827002499454
UDI-Public(01)00827002499454(17)210219(10)8599619
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2021
Device Model NumberG49945
Device Catalogue NumberUSH-600
Device Lot Number8599619
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1